MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 4X30IN 5 S/A V-37; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 4X30IN 5 S/A V-37; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number MB66G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/19/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.? can you identify the lot number of the product involved? =>unk.? what is current condition of the patient? =>unk.? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) =>(b)(6).? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>the device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During open bipolar hemiarthroplasty, when the doctor tried to suture the ligament, not suture the bones, the needle tip broke unexpectedly.No pieces fell into the patient.The issue was found immediately, so the use was stopped.The hospital has used the product so far, but this was the first time that the needle broke as easily as this.The hospital also said that particularly the product has not been touched the stiff tissues.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product received for analysis was mb66g visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle, labeled as (b)(4) , was submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on december 10, 2025.The component was identified as product code mb66g.It was requested that hsa assess the fracture mode of the failure.A fracture was observed near the tip of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage was observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.

Brand Name
EB EXC GRN 4X30IN 5 S/A V-37
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23849928
Report Number2210968-2025-14320
Device Sequence Number9817033
Product Code GAT
UDI-Device Identifier10705031046290
UDI-Public10705031046290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMB66G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/20/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown